Alert archive / Montana / Blizzard Warnings in 2011
Blizzard Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this blizzard warning at Apr 30, 2011, 6:32 AM MDT for 5 counties in Montana. It was in force for 11 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 6:32 AM MDT (12:32 UTC)
- Expired
- Apr 30, 2011, 6:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 154 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:44 AM MDT | BLIZZARD | 2 W Bloomfield, MT | 62 MPH WIND GUST...40-45 MPH SUSTAINED. AT LEAST 2 INCHES OF SNOW ON THE GROUND |
| Apr 30, 7:00 AM MDT | SNOW 0 | 1 S Savage, MT | COCORAHS OBSERVER MEASURED 0.96 INCHES OF MOISTURE. |
| Apr 30, 7:00 AM MDT | SNOW 4 | 3 Nne Sidney, MT | COCORAHS OBSERVER MEASURED 1.63 INCHES OF MOISTURE. |
| Apr 30, 7:00 AM MDT | BLIZZARD | 2 Wsw Glendive, MT | VISIBILITY IS LESS THAN 1/4 MILE. SNOW AND BLOWING SNOW IS OCCURING. 0.73 INCHES OF MOISTURE AND 0.5 INCHES OF SNOW SO FAR. |
| Apr 30, 7:10 AM MDT | BLIZZARD | 5 Wnw Wibaux, MT | NEAR 0 VISIBILITY...45-50 MPH WINDS AND NO POWER. |
| Apr 30, 8:15 AM MDT | BLIZZARD | 2 Sse Saint Phillip, MT | 3 FOOT DRIFTS WITH 50 MPH WINDS GUSTING TO 60 MPH...VISIBILITY LESS THAN 50 YARDS WITH WET HEAVY SNOW |
| Apr 30, 8:32 AM MDT | BLIZZARD | 9 Nw Carlyle, MT | 100 FOOT VISIBILITY...2 FOOT DRIFTS WITH 35 MPH WINDS |
| Apr 30, 9:02 AM MDT | BLIZZARD | 1 Se Wibaux, MT | WINDS ARE ESTIMATED TO BE SUSTAINED AT LEAST 45 TO 50 MPH. WHITEOUT CONDITIONS. |
| Apr 30, 9:20 AM MDT | BLIZZARD | Westby, MT | WHITEOUT CONDITIONS WILL ESTIMATED WINDS SUSTAINED ABOVE 40 MPH. NO ELECTRICITY. |
| Apr 30, 9:28 AM MDT | BLIZZARD | Westby, MT | CURRENTLY SNOWING AND BLOWING. WINDS ESTIMATED TO BE NEAR 80 MPH BETWEEN 7 AM AND 9 AM. ANTENNA ON TOP OF THE HOUSE HAS BLOWN OFF AND A TREE OF 5 TO 6 INCH DIAMETER UPROOTED. |
| Apr 30, 10:10 AM MDT | BLIZZARD | 1 Se Wibaux, MT | ESTIMATED 6 INCHES OF SNOW SO FAR AND IS CURRENTLY SNOWING AND BLOWING. VISIBILITY IS ABOUT 100 FEET. SEVERAL 2 INCH DIAMETER BRANCHES HAVE FALLEN. REPORTED THAT TWO SEMI TRUCKS ARE STUCK IN DITCHES ON HWY 7 AND THE INTERSTATE. |
| Apr 30, 10:22 AM MDT | BLIZZARD | Wibaux, MT | SNOWING AND BLOWING. SEVERAL CARS ARE STUCK ON THE ROADS. THE DOT PLOWS ARE ALSO STUCK ON THE ROADS. ESTIMATED 7 TO 8 INCHES OF SNOW SO FAR. SEVERAL BRANCHES HAVE FALLEN ONTO THE ROADS WITH THE LARGEST ONE 10 TO 12 INCHES IN DIAMETER. |
| Apr 30, 10:35 AM MDT | BLIZZARD | Westby, MT | CURRENTLY SNOWING AND BLOWING. VISIBILITY IS ABOUT 200 FEET. SNOW DRIFTS ARE 2 TO 3 FEET IN THE YARD. A 30 FOOT TALL PINE TREE WITH A 15 TO 20 INCH DIAMETER IS UPROOTED OVER ON THE PROPERTY. |
| Apr 30, 10:45 AM MDT | BLIZZARD | 10 Wnw Carlyle, MT | WHITEOUT CONDITIONS WITH 4 FOOT DRIFTS IN THE YARD. |
| Apr 30, 11:00 AM MDT | SNOW 0 | 15 Sse Culbertson, MT | MOISTURE FROM THE SNOW BETWEEN 4PM YESTERDAY TO 10AM TODAY WAS 0.80 INCHES. |
| Apr 30, 11:30 AM MDT | BLIZZARD | Bainville, MT | VISIBILITY IS ABOUT 10 FEET AT MOST EAST OF BAINVILLE NEAR THE STATELINE. MULTIPLE CARS ARE STUCK ON THE HIGHWAY OR HAVE SLID OFF IN THE DITCH. POWERLINES ARE DOWN. |
| Apr 30, 12:45 PM MDT | BLIZZARD | Crane, MT | WHITEOUT CONDITIONS WITH ESTIMATED 4 INCHES OF NEW SNOW SO FAR. POWER WENT OUT AROUND MIDNIGHT. ESTIMATED WINDS TO BE GREATER THAN 45 MPH. THERE ARE 3 FOOT DRIFTS IN THE NEIGHBORS YARD. |
| Apr 30, 1:00 PM MDT | HEAVY SNOW 8 | Sidney, MT | BLIZZARD CONDITIONS WITH THE HEAVY WET SNOW WEIGHED DOWN ON TREES AND POWER LINES. SEVERAL TREES WERE KNOCKED OVER AS WELL AS BRANCHES WITH DIAMETERS OF 4 TO 6 INCHES. SCATTERED POWER OUTAGES ALSO OCCURRED WITH THE STORM SINCE LAST NIGHT. |
| Apr 30, 1:36 PM MDT | BLIZZARD | 2 E Wibaux, MT | STILL SNOWING AND BLOWING. ESTIMATED 6 TO 7 INCHES OF SNOW SO FAR. THERE ARE 4 TO 5 FOOT DRIFTS. |
| Apr 30, 1:56 PM MDT | SNOW 2 | Plentywood, MT | SNOW STOPPED AROUND 11AM AND TOTAL SNOW IS ESTIMATED TO 1.5 TO 2 INCHES. CURRENT WINDS ARE ESTIMATED TO BE BETWEEN 25 TO 45 MPH. A LARGE TREE IN TOWN HAS SPLIT AND THE BRANCH THAT FELL WAS 12 TO 16 INCH DIAMETER. |
| Apr 30, 2:04 PM MDT | SNOW 0 | Bainville, MT | SNOW STOPPED AROUND 12PM. CURRENT WINDS ARE ESTIMATED TO BE AROUND 40 MPH. THERE ARE 2.5 TO 3 FOOT DRIFTS IN THE YARD. THE WINDS KNOCKED DOWN A PANEL FENCE. THEY HAVE BEEN WITHOUT POWER SINCE 520AM. |
| Apr 30, 2:32 PM MDT | SNOW 12 | 9 Nw Carlyle, MT | SNOW TOTAL SO FAR SINCE YESTERDAY. CURRENTLY A MIX OF RAIN AND SNOW IS FALLING. |
| Apr 30, 3:00 PM MDT | BLIZZARD | 23 E Plentywood, MT | 8 INCH DIAMETER TREE SNAPPED. A FEW 6 INCH BRANCHES SPLIT OFF TREE. 6 FOOT PLUS DRIFTS. 4 TO 5 FOOT DRIFTS AROUND TOWN. ONE STOP SIGN ROTATED. LOCATION IN WESBY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS45 KGGW 301232 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 632 AM MDT SAT APR 30 2011 .A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES ITS TRACK TO THE EAST. GUSTY NORTH WINDS AND MIXED PRECIPITATION WILL CONTINUE INTO THE MORNING AS THE STORM SYSTEM MOVES OUT OF THE REGION. MTZ019-024-025-027-062-301700- /O.UPG.KGGW.WW.Y.0033.000000T0000Z-110430T1700Z/ /O.NEW.KGGW.BZ.W.0004.110430T1232Z-110430T1700Z/ SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON 632 AM MDT SAT APR 30 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 11 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW TO CREATE VISIBILITY OF 1/4 MILE OR LESS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES OF HEAVY WET STICKY SNOW. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING WITH STRONG WINDS LASTING INTO THE EVENING. * OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW COULD DOWN POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER. IN AREAS WITH SNOW ACCUMULATION...SLUSHY ROADS COULD CAUSE SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$
4 follow-up statements
860 WWUS45 KGGW 301443 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 843 AM MDT SAT APR 30 2011 .A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES ITS TRACK TO THE EAST. GUSTY NORTH WINDS AND MIXED PRECIPITATION WILL CONTINUE INTO THE MORNING AS THE STORM SYSTEM MOVES OUT OF THE REGION. MTZ019-024-025-027-062-301700- /O.CON.KGGW.BZ.W.0004.000000T0000Z-110430T1700Z/ SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON 843 AM MDT SAT APR 30 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING. * WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW TO CREATE VISIBILITY OF 1/4 MILE OR LESS. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE GREATLY FROM UPWARDS OF A FOOT ACROSS SOUTHERN WIBAUX COUNTY TO 4 TO 6 INCHES ELSEWHERE. THE SNOWFALL WILL BE HEAVY WET AND STICKY. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING WITH STRONG WINDS LASTING INTO THE EVENING. * OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER. TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD CONDITIONS REIGN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$
388 WWUS45 KGGW 301640 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1040 AM MDT SAT APR 30 2011 .A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES ITS VERY SLOW TRACK TO THE EAST. GUSTY NORTHWEST WINDS AND SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE STORM SYSTEM MOVES OUT OF THE REGION. MTZ019-024-025-027-062-010000- /O.EXT.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/ SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON 1040 AM MDT SAT APR 30 2011 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. * WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW TO CREATE VISIBILITY OF 1/4 MILE OR LESS. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE GREATLY FROM UPWARDS OF A FOOT OR MORE ACROSS SOUTHERN WIBAUX COUNTY TO 4 TO 6 INCHES ELSEWHERE. THE SNOWFALL WILL BE HEAVY WET AND STICKY. * TIMING: SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH STRONG WINDS LASTING INTO THE EVENING. * OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER. TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD CONDITIONS REIGN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT TRAVEL. MANY AREA ROADS ARE CLOSED. IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$
211 WWUS45 KGGW 302019 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 219 PM MDT SAT APR 30 2011 .A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES ITS VERY SLOW TRACK TO THE EAST. STRONG GUSTY NORTHWEST WINDS AND SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE STORM SYSTEM MOVES OUT OF THE REGION. MTZ019-024-025-027-062-010000- /O.CON.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/ SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON 219 PM MDT SAT APR 30 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. * WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW AND BLOWING SNOW TO CREATE VISIBILITY OF 1/4 MILE OR LESS. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE GREATLY FROM UPWARDS OF A FOOT OR MORE ACROSS SOUTHERN WIBAUX COUNTY TO 4 TO 6 INCHES ELSEWHERE. THE SNOWFALL WILL BE HEAVY WET AND STICKY. * TIMING: SNOW WILL CONTINUE TO SLOWLY TAPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON HOURS. HOWEVER THE SEVERE WINDS WILL CONTINUE BLOWING AND DRIFTING SNOW...CONTINUING DANGEROUS BLIZZARD CONDITIONS THROUGH LATE AFTERNOON WHEN THE WINDS WILL BEGIN TO SUBSIDE. * OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER. TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD CONDITIONS REIGN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT TRAVEL. MANY AREA ROADS ARE CLOSED. IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$
552 WWUS45 KGGW 010011 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 611 PM MDT SAT APR 30 2011 MTZ019-024-025-027-062-010115- /O.EXP.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/ SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON 611 PM MDT SAT APR 30 2011 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. WHILE STRONG WINDS CONTINUE TO BLOW ACROSS THE AREA...THE BLIZZARD CONDITIONS HAVE MOVED WELL OFF TO THE EAST OF THE AREA. THEREFORE THE BLIZZARD WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Apr 30, 4:48 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 30, 4:48 AM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 448 AM MDT SAT APR 30 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... VERY STRONG STACKED LOW PRESSURE SYSTEM MOVING INTO CENTRAL NORTH DAKOTA THIS MORNING. TIGHT PRESSURE GRADIENT INTO EASTERN MONTANA PRODUCING VERY STRONG WINDS THROUGH MOST OF THE CWA AS LOW DEEPENS OVER MINOT. WINDS BEGINNING TO DIMINISH OVER THE FAR WESTERN ZONES BUT WILL TAKE MOST OF THE DAY TO WEAKEN ELSEWHERE AS THE STORM WILL BE SLOW TO MOVE EAST. PRECIPITATION WRAPPING AROUND THE STORM HAS BEEN A MIX OF RAIN AND SNOW EARLY THIS MORNING AND IS DIMINISHING FROM THE WEST AS DRIER AIR IS PULLED INTO THE SYSTEM. VERY LITTLE ACCUMULATION OCCURING AS MOST AREAS ARE AT OR ABOVE FREEZING BUT WITH THE WINDS AND FALLING SNOW...VISIBILITIES ARE STILL VERY LOW IN PLACES. HAVE OPTED TO CANCEL BLIZZARD WARNING AND REPLACE WITH A WINTER WEATHER ADVISORY. FURTHER WEST WHERE WINTER WEATHER ADVISORY WAS IN PLACE...PRECIPITATION HAS ENDED SO HAVE CANCELLED THAT ADVISORY. WILL ALSO CONTINUE THE LAKE WIND ADVISORY FOR TODAY. FOLLOWING THIS STORM A RIDGE BEGINS TO BUILD INTO THE NORTHERN ROCKIES. NORTHWEST FLOW ALOFT WILL BRING A WEAK DISTURBANCE ACROSS MONTANA ON SUNDAY...WITH THE POTENTIAL FOR SCATTERED SHOWERS. DOWNSLOPE PATTERN DEVELOPS ON MONDAY FOR DRIER WEATHER RETURNING TO THE REGION. TEMPERATURES WILL ALSO BE WARMING AS THE RIDGE PUSHES EAST. EBERT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... AN UPPER TROUGH...CURRENTLY SOUTH OF THE ALEUTIANS...WILL SWING OVER VANCOUVER ISLAND MONDAY EVENING. THIS WILL SPIN UP A STACKED CYCLONIC STORM OVER THE SOUTHERN CANADIAN PRAIRIE BY TUESDAY SENDING A COLD FRONT ACROSS NORTHEAST MONTANA. THE STORM MAY BE POSITIONED NORTH ENOUGH FOR MOST PRECIPITATION TO REMAIN TO OUR NORTH. THE TROUGH ENERGY SPLITS AS THE BASE OF THE TROUGH SENDING ENERGY ACROSS THE CENTRAL ROCKIES. THE BEST BET FOR NOW IS TO KEEP POPS IN FOR TUESDAY AND THURSDAY WHEN THE TROUGH MOVES FARTHER EAST. THE WINDS WILL BECOME NORTHWESTERLY AFTER THE FRONTAL PASSAGE AND INCREASE TO 15-25KTS THROUGH THURSDAY. THE WEAK UPPER RIDGING WILL DRY CONDITIONS OUT BEGINNING THURSDAY NIGHT AND ALLOW WINDS TO DIMINISH. WITH 850MB TEMPERATURES REMAINING ABOVE 0*C MOST PRECIPITATION SHOULD REMAIN LIQUID AND MAXIMUM SURFACE TEMPERATURES WILL NOT WANDER FAR FROM NORMAL. GFS...GEM AND EC FRONTAL AND TROUGH TIMING ARE SIMILAR...AS ARE GENERAL FEATURES THROUGH WEDNESDAY. THEN THE MODELS BUILD AN UPPER RIDGE ALONG THE WEST COAST WHICH MOVES OVER THE AREA AROUND THURSDAY NIGHT. BY FRIDAY THE MODELS GO OUT OF PHASE WITH THE NEXT STORM SYSTEM DROPPING OUT OF THE GULF OF ALASKA. THEREFORE MOST OF THE EXTENDED PERIOD THROUGH THURSDAY NIGHT THE MODELS ARE IN GOOD AGREEMENT. SCT && .AVIATION... THE STRONG SPRING STORM CONTINUES THIS MORNING AS IT MOVES INTO NORTH DAKOTA. THE SURFACE LOW AND UPPER LOW ARE STACKED UP AND DEVELOPING STRONG NORTHWESTERLY WINDS OF 25-40KTS. THESE WINDS WILL REMAIN STRONG ALL DAY THEN BEGIN TO DIMINISH THIS EVENING AS THE STORM CENTER MOVES INTO NORTHERN MINNESOTA. THE EASTERN TAF SITES WILL BE MOST AFFECTED BY LOW OVERCAST OF THE IFR/MVFR VARIETY AND POSSIBLY SN WITH BLOWING SNOW WHICH COULD REDUCE VISIBILITIES TO IFR THROUGH MORNING. SCT && .HYDROLOGY... THE MILK RIVER CONTINUES ITS VERY SLOW DECLINE FROM TAMPICO TO NASHUA. THE RIVER AT TAMPICO IS BELOW FLOOD STAGE. THE RIVER AT GLASGOW AND NASHUA ARE AT MINOR FLOOD STAGE AND GRADUALLY FALLING. THIS TREND SHOULD CONTINUE FOR AT LEAST THE NEXT WEEK. HOWEVER...A SIGNIFICANT AMOUNT OF SNOW CONTINUES TO BE ON THE GROUND IN THE CYPRESS HILLS REGION OF SOUTHWEST SASKATCHEWAN AND SOUTHEAST ALBERTA. WHEN THIS SNOW MELTS IT WILL FLOW DOWN FRENCHMAN CREEK...ENTERING THE MILK RIVER NEAR SACO SOMETIME IN MAY. ALTHOUGH THE EXACT TIMING OF THE MELT IS UNCERTAIN...WHEN THIS SNOWMELT OCCURS ANOTHER RISE ON THE MILK RIVER WILL LIKELY ACCOMPANY IT. THE MAGNITUDE AND TIMING OF THIS NEXT RISE IS UNCERTAIN AT THIS TIME. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE. WINTER WEATHER ADVISORY UNTIL 11 AM MDT THIS MORNING FOR SHERIDAN...RICHLAND...DAWSON...WIBAUX...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 30, 3:55 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 355 AM MDT SAT APR 30 2011 MTZ016>018-020>023-026-059>061-011000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-PRAIRIE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 355 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. WINDS WILL SUBSIDE BY THIS EVENING. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019-024-025-027-062-011000- SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- 355 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS AND A MIX OF RAIN AND SNOW WILL CREATE DIFFICULT TRAVEL CONDITIONS THIS MORNING AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. THE PRECIPITATION WILL END BY LATE MORNING BUT THE STRONG WINDS WILL CONTINUE UNTIL THIS EVENING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:30 AM MDT | Winter Weather Advisory | GGW | Dawson, Richland, Roosevelt, Sheridan, Wibaux | 3 hr |
| Apr 30, 10:34 AM MDT | High Wind Warning | GGW | Daniels, Garfield, McCone, Prairie, Roosevelt, Valley | 7 hr |
Nearby
Blizzard Warnings in Montana, 2011Every blizzard warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.